MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM DISPOSABLE NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM DISPOSABLE NEEDLE; BIOPSY INSTRUMENT
Catalog Number MN1825
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an ultrasound-guided prostate biopsy in normal density tissue, after delivering anesthesia through the cannula of the needle, the operator allegedly found the cannula difficult to remove from the patient.Reportedly, upon removal from the patient, the cannula was bent a few centimeters from the tip.It was further reported that the procedure was completed with another device and a coaxial was not used.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A lot history review was conducted and it was determined that a device history record (dhr) review was not required, however requested.The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.One magnum biopsy needle and four electronic photos were provided for review.Based on the sample evaluation and photo review, the investigation is confirmed for a bent cannula needle.The return sample and photos note slight cannula shaft damage and a bend point at approximately 25.8mm from the cannula tip.However, no other anomalies were noted.The investigation is inconclusive for difficult to remove due the return sample condition and as specific event conditions, (i.E.Patient tissue), could not be replicated.Per the reported event details, the physician "proceeded to infiltrate the anesthesia through the cannula of the magnum needle".The instructions for use (ifu) states: "the biopsy procedure must be performed using appropriate aseptic technique.Prepare the site as required.Adequate anesthesia should be administered prior to incision of the skin." therefore, as the magnum needle is not labeled for use in the administration of anesthetic, it is likely that procedural factors contributed to the reported event.A user related letter will be sent to the facility regarding the investigation and device instructions for use.A review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, cautions, possible complications and contraindications showed that the product labeling is adequate.(b)(4).

Brand Name
MAGNUM DISPOSABLE NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7820787
Report Number2020394-2018-01574
Device Sequence Number13706205
Product Code FCG
UDI-Device Identifier00801741084362
UDI-Public(01)00801741084362
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K934370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberMN1825
Device Lot NumberRECN2871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR